Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 228, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 9, 2000, 4:04 PM CDT for Marengo County, Alabama. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 4:04 PM CDT (21:04 UTC)
- Expired
- Aug 9, 2000, 5:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Marengo County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 092105 SVRMOB ALC091-092200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 404 PM CDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MARENGO COUNTY IN ALABAMA * UNTIL 500 PM CDT * AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DEMOPOLIS...MOVING SOUTHEAST AT 20 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE. LAT...LON 3259 8785 324?1 8801 3215 8761 3246 8752
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:54 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 9, 2:54 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 254 PM CDT WED AUG 9 2000 RIDGING ALOFT SHOULD LET GO THURSDAY. SHOULD SEE TRANSITION TO SEABREEZE REGIME REPLACING OUR CURRENT RIDGING WITH ATTENDANT AFTERNOON POP MAXIMA MIGRATING SEAWARD OVER THE NEXT SVRL DAYS. LOOKING AT THE RIDGE BEING PINCHED IN TWO OVER NEXT 24 HR AND A POSITIVE TILTED TROF ESTABLISHING ITSELF OVER THE PIEDMONT INTO THE FA...REMAINING QSTNRY AT LEAST THRU THE INITIAL PERIODS. TROPICAL DEPRESSION JUST EAST OF FLORIDA NOW FORECAST TO MOVE NORTH BUT A TREND OF INCREASING POPS STILL LOOKS GOOD BECAUSE OF THE TROF. GENERAL AGREEMENT WITH NCEP-MODELS INITALIZED WELL WITH LITTLE DISAGREEMENT ESPECIALLY WITH ETA AND NGM PRETTY CLOSE IN THE MASS FIELD PROGS. AT 500 MB...ALL SHOW A DEEPENING AMPLITUDE TREND THROUGH FRI WITH LITTLE DEVIATION OF GEOPOTENTIAL UNTIL 54-60 HR PROG. NORTHEAST-SOUTHWEST ORIENTED TROPICAL WAVE ANALYZED YDAY FROM NORTHEAST OF THE BAHAMAS TO SOUTH OF JAMAICA HAS SINCE BROKEN UP. EXPECT THIS WAVE TO SPLIT...WITH THE NORTHERN MOST PORTION ADVANCING NORTHWARD AHEAD OF THE DEVELOPING EASTERN STATES TROF AND THE SOUTHERNMOST PORTION MOVING NORTHWEST THROUGH THE YUCATAN CHANNEL THU AND FRI. A CONCERN FOR TOMORROW WILL BE HEAT INDICES OF 105 TO 110 THURSDAY IN ALL ZONES. AT LEAST THE MINS OF 70 TO 75 NEGATES NEED FOR HEAT ADVISORY. OTHERWISE HEAT COULD BE A HEALTH CONCERN IN AREAS NOT COVERED BY SHRA OR TSRA. AFTER THEN...SHOULD COOL A BIT WITH INCRG POPS SO LOPPED A COUPLE OF DEGREES OFF GUIDANCE BECAUSE OF ANTICIPATED CLOUD COVER AND RAINFALL. MARINE AREA...HIGH PRESSURE RIDGING FOR DAYTIME WIND 10 KT OR LESS. LOOKING AT SEAS 2 TO 3 FT. THIS IS HIGH FOR WIND GENERATED FULLY DEVELOPED SEAS...BUT HIGHER VALUES COME FROM A NORTHWARD PROPAGATING 8 SEC SWELL. BAY AND INLAND WATERS A LIGHT CHOP. ISOLATED DAYTIME... AND SCATTERED NOCTURNAL...CONVECTION THROUGH REST OF THE WEEK. FIRE WEATHER...RH WILL REMAIN WELL ABOVE WATCH AND RED FLAG CRITERIA. EXTENDED...MRF HAS POSITIVE TILT TROF WELL ESTABLISHED OVER PIEDMONT INTO THE FA AND REMAINING QSTNRY AT LEAST UNTIL SUNDAY BEFORE LIFTING OUT AND RELINQUISHING CONTROL TO THE RIDGE WHICH FORMS UP AGAIN AT THAT POINT. PRELIMINARY NUMBERS... MOB EE 073/094 073/092 072 77252 PNS EB 076/094 075/092 074 77252 DTS EB 076/092 075/092 074 77252 GZH BB 075/097 075/094 070 77331 2R0 BB 073/097 073/094 070 77332 61A BB 075/097 075/094 070 77331 .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:56 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 34 min |
| Aug 9, 5:07 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 38 min |
| Aug 9, 5:45 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 30 min |
| Aug 9, 5:59 PM CDT | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.